Includes Expert Content
Solumedrol IV and Braytacardia
avatar
dogsrule18 posted:
Is this a common side effect while having a treatment of Solumedrol by IV? Me and my sister both have MS and get treated with Solumedrol by IV periodically when we are having an exacerbation. My sister has to be hospitalized because she experiences Braytacardia while being infused. Her insurance company is throwing a fit about covering this expense "because no one has Braytacardia in this area or on this plan while they are receiving treatment". I know she can't be the only one with this problem so I was wondering how common this side effect of the Solumedrol is. Looking for any feedback about this issue...
Reply
 
avatar
Neil S Lava, MD responded:
Although bradycardia is not a common side effect of intravenous Solu-Medrol, it is a known complication of using the medication in this manner.
Her physician should be able to supply articles about bradycardia with intravenous steroids to her insurance company.
 
avatar
dogsrule18 replied to Neil S Lava, MD's response:
Thank you very much for your response.